Various exact solutions for the conformable time-fractional generalized FitzHugh-Nagumo equation with time-dependent coefficients. (English) Zbl 1486.35106

Summary: In this paper, the subequation method and the sine-cosine method are improved to give a set of traveling wave solutions for the time-fractional generalized Fitzhugh-Nagumo equation with time-dependent coefficients involving the conformable fractional derivative. Various structures of solutions such as the hyperbolic function solutions, the trigonometric function solutions, and the rational solutions are constructed. These solutions may be useful to describe several physical applications. The results show that these methods are shown to be affective and easy to apply for this type of nonlinear fractional partial differential equations (NFPDEs) with time-dependent coefficients.


35C05 Solutions to PDEs in closed form
35C07 Traveling wave solutions
35K57 Reaction-diffusion equations
35R11 Fractional partial differential equations
Full Text: DOI


[1] Hilfer, R., Applications of Fractional Calculus in Physics (2000), New Jersey, NJ, USA: World Scientific, New Jersey, NJ, USA · Zbl 0998.26002
[2] West, B. J.; Bolognab, M.; Grigolini, P., Physics of Fractal Operators (2003), New York, NY, USA: Springer, New York, NY, USA
[3] Klafter, J.; Lim, S. C.; Metzler, R., “Fractional Dynamics in Physics”, Recent Advances (2011), Singapore: World Scientific, Singapore
[4] Tarasov, V. E., “Fractional Dynamics Applications of Fractional Calculus to Dynamics of Particles”, Fields and Media (2011), Berlin, Germany: Springer, Berlin, Germany
[5] Podlubny, I., Fractional Differential Equations (1999), San Diego, CA, USA: Academic Press, San Diego, CA, USA · Zbl 0918.34010
[6] Oldham, K.; Spanier, J., The Fractional Calculus, Theory and Applications of Differentiation and Integration of Arbitrary Order (1974), Cambridge, MA, USA: Academic Press, Cambridge, MA, USA · Zbl 0292.26011
[7] Miller, K. S.; Ross, B., An Introduction to the Fractional Calculus and Fractional Differential Equations (1993), Hoboken, NJ, USA: Wiley, Hoboken, NJ, USA · Zbl 0789.26002
[8] Mozaffari, F. S.; Hassanabadi, H.; Sobhani, H.; Chung, W. S., Investigation of the Dirac equation by using the conformable fractional derivative, Journal of the Korean Physical Society, 72, 9, 987-990 (2018)
[9] Machado, J. T.; Kiryakova, V.; Mainardi, F., Recent history of fractional calculus, Communications in Nonlinear Science and Numerical Simulation, 16, 3, 1140-1153 (2011) · Zbl 1221.26002
[10] Katugampola, U. N., New approach to a generalized fractional integral, Applied Mathematics and Computation, 218, 3, 860-865 (2011) · Zbl 1231.26008
[11] Katugampola, U. N., New approach to generalized fractional derivatives, Bulletin of Mathematical Analysis and Applications, 6, 4, 1-15 (2014) · Zbl 1317.26008
[12] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J., Theory and Applications of Fractional Differential Equations (2016), Amsterdam, Netherlands: Elsevier, Amsterdam, Netherlands
[13] Samko, S. G.; Kilbas, A. A.; Marichev, O. I., “Fractional Integrals and Derivatives”, Theory and Applications (1993), Yverdon, Switzerland: Gordon and Breach, Yverdon, Switzerland · Zbl 0818.26003
[14] Khalil, R.; Al Horani, M.; Yousef, A.; Sababheh, M., A new definition of fractional derivative, Journal of Computational and Applied Mathematics, 264, 65-70 (2014) · Zbl 1297.26013
[15] Liu, C.-S., Counterexamples on Jumarie’s two basic fractional calculus formulae, Communications in Nonlinear Science and Numerical Simulation, 22, 1-3, 92-94 (2015) · Zbl 1331.26010
[16] Al-Shawba, A. A.; Abdullah1, F. A.; Gepreel, K. A.; Azmi, A., Solitary and periodic wave solutions of higher dimensional conformable time-fractional differential equations using the \(( G^\prime \)/G, 1/G)-expansion method, Advances in Difference Equations, 2018 (2018) · Zbl 1448.35537
[17] Zafar, A.; Korkmaz, A.; Rezazadeh, H., A variety of explicit exact and soliton type solutions of conformable fractional Equal-Width equations, Preprint, 1 (2018)
[18] Zhang, S.; Zhang, H.-Q., Fractional sub-equation method and its applications to nonlinear fractional PDEs, Physics Letters A, 375, 7, 1069-1073 (2011) · Zbl 1242.35217
[19] Çenesiz, Y.; Kurt, A., New fractional complex transform for conformable fractional partial differential equations, Journal of Applied Mathematics, Statistics and Informatics, 12, 2 (2016) · Zbl 06932191
[20] Injrou, S., Exact Solutions for the conformable space-time fractional Zeldovich equation with time-dependent coefficients, International Journal of Differential Equations, 2020, 6 (2020) · Zbl 1472.35379
[21] Fitzhugh, R., Impulses and physiological states in theoretical models of nerve membrane, Biophysical Journal, 1, 6, 445-466 (1961)
[22] Nagumo, J.; Arimoto, S.; Yoshizawa, S., An active pulse transmission line simulating nerve axon, Proceedings of the IRE, 50, 10, 2061-2070 (1962)
[23] Merdan, M., Solutions of time-fractional reaction-diffusion equation with modified Riemann-Liouville derivative, International Journal of Physical Sciences, 7, 2317-2326 (2012)
[24] Pandir, Y.; Tandogan, Y. A., Exact solutions of the time-fractional Fitzhugh Nagumo equation, AIP Conference Proceedings, 1558, 1 (2013)
[25] Ahmet Bekir, A.; Guner, O.; Ozkan Guner, O.; Mohammad Mirzazadeh, M., Applications of fractional complex transform and \(( G^\prime \)/G)-Expansion method for time-fractional differential equations, Journal of Applied Analysis & Computation, 6, 1, 131-144 (2016) · Zbl 1474.35637
[26] Bekir, A.; Guner, O.; Cevikel, A., The exp-function method for some time-fractional differential equations, Journal of Automatica Sinica, 4, 2 (2017) · Zbl 1394.35072
[27] Taşbozan, O.; Kurt, A., The new travelling wave solutions of time fractional Fitzhugh-Nagumo equation with Sine-Gordon expansion method, Adıyaman University Journal of Science, 10, 1, 256-263 (2020)
[28] Yang, Y.; Tao, Z.-L.; Austin, F. R., Solutions of the generalized KdV equation with time-dependent damping and dispersion, Applied Mathematics and Computation, 216, 4, 1029-1035 (2010) · Zbl 1190.65159
[29] Baishya, C., Solution of Newell-Whitehead-Segel equation with power law nonlinearity and time dependent coefficient, International Journal of Advances in Applied Mathematics and Mechanics, 3, 2, 59-64 (2015) · Zbl 1359.35089
[30] Musraini, M.; Efendi, R.; Lily, E.; Hidayah, P., Classical properties on conformable fractional calculus, Pure and Applied Mathematics Journal, 8, 5, 83-87 (2019)
[31] Abdeljawad, T., On conformable fractional calculus, Journal of Computational and Applied Mathematics, 279, 57-66 (2015) · Zbl 1304.26004
[32] Alzaidy, J., Fractional sub-equation method and its applications to the space-time fractional differential equations in mathematical physics, British Journal of Mathematics & Computer Science, 3, 2, 153-163 (2013)
[33] Fan, E., Extended tanh-function method and its applications to nonlinear equations, Physics Letters A, 277, 4-5, 212-218 (2000) · Zbl 1167.35331
[34] Zheng, X.; Xia, T.; Zhang, H., New exact traveling wave solutions for compound KdV-Burgers equations in mathematical physics, Applied Mathematics E-Notes, 2, 45-50 (2002) · Zbl 0996.35068
[35] Sayed, S. M.; Gharib, G. M., Canonical reduction of self-dual Yang-Mills equations to Fitzhugh-Nagumo equation and exact solutions, Chaos, Solitons & Fractals, 39, 2, 492-498 (2009) · Zbl 1197.35139
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.